MDJunction - People Helping People
 
Ask a Question
08/16/2010 10:09 PM

Is this normal?

Juliette1Saugus
Posts: 9
New Member

Hello, I am Juliette and I was rushed to the hospital on June 13th. I was in the hospital for 1 week, thought I was having a heart attack, but was diagnosed with Periocarditis with moderate to large effusion. Its been 2 months now and I have been taking Naprosyn, Colchicine, and Asacol for my colitis. The pain on the left side of my neck, shoulder and arm has gone away. I am able to swallow now, before I couldn't and felt like my throat was blocked with fluid. I still get shortness of breath when walking up stairs and when I am on my feet for more than 1 hour. I really am not doing a whole lot. Even though several of my symptoms are better, now,I have a heart rub and I have had it for 1 month now. At times, I have a dull ache in my left chest area. According to the blood work, my inflammation has gotten worse. The numbers have jumped from 34 (in the hospital) to 91. The fluid hasn't changed, it has stayed the same. My doctor says that my case is unusual and he doesn't want to put me on Prednizone. I am concerned, what do you think?
Reply

09/12/2010 08:26 PM
Hazeldee
Hazeldee  
Posts: 263
Member

Hi Juliette,

I am so sorry that you are in this stupid pericarditis camp! I couldn't read your post without replying. I am curious as to why your doctor didn't drain the fluid if you have a pretty big effusion. Even if they just went in with the needle to drain it, it seems that it would be better than waiting around hoping that it gets better. I would be looking for a second opinion from a different cardiologist if I were you. I don't know much about colitis, nor am I a doctor, but it seems like you essentially aren't being treated at all for the actual pericarditis and effusion. Is that correct? I haven't loved being on Prednisone, but it has helped me tremendously. It made my last recurrent effusion go away pretty quickly. Of course, there are a lot of downfalls to taking Prednisone related to health issues that it causes and the link between Prednisone and recurrences. What markers is your doctor watching? Sedrate and CRP? Do you have a fever at all? I have learned that you really have to be your own advocate in these situations. Please know that there are options out there for you to at least try. I know how scary it can be and how much pain it causes.

Hang in there!

Hazeldee


09/22/2010 06:31 PM
Juliette1Saugus
Posts: 9
New Member

Hi Hazeldee,

Thank you for responding. My doctor is watching the Sedrate and CRP, which are very high. The last number was 61 when it should be under 3. He doesn't want me to worry and focus on just that. I guess that number could be from different medical problems. I do not have a fever,just the dull ache at times on my upper left chest area and sometimes the right side. I still get shortness of breath when walking slightly uphill or stairs. My legs ache when walking and I am always moving them when I am in bed. My mother-in-law says I have restless leg syndrome. I think I have poor circulation, which makes since, since I have this new problem "periocardits." I went to the cardiologist 2 weeks ago and he said that my effusion is less and there is not enouph liquid to drain. My problem now is the inflamation that causes the rub. I guess the 2 cardial sacs that support your heart rub when there is inflamation. You mentioned other options, what are they? Thank you again for your help.

Juliette

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved